Polynomial Imaginary Decompositions for Finite Separable Extensions

Volume 56 / 2008

Adam Grygiel Bulletin Polish Acad. Sci. Math. 56 (2008), 9-13 MSC: Primary 12E05, 12F10. DOI: 10.4064/ba56-1-2

Abstract

Let $K$ be a field and let $L=K[\xi]$ be a finite field extension of $K$ of degree $m>1$. If $f\in L[Z]$ is a polynomial, then there exist unique polynomials $u_0,\ldots,u_{m-1}\in K[X_0,\ldots,X_{m-1}]$ such that $f(\sum_{j=0}^{m-1}\xi ^{j}X_{j})=\sum_{j=0}^{m-1}\xi ^{j}u_{j}$. A. Nowicki and S. Spodzieja proved that, if $K$ is a field of characteristic zero and $f\not=0$, then $u_0,\ldots,u_{m-1}$ have no common divisor in $K[X_0,\ldots,X_{m-1}]$ of positive degree. We extend this result to the case when $L$ is a separable extension of a field $K$ of arbitrary characteristic. We also show that the same is true for a formal power series in several variables.

Authors

  • Adam GrygielFaculty of Mathematics and Computer Science
    University of /L/od/x
    Banacha 22
    90-238 /L/od/x, Poland
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image